Two men bailed following suspected drugs-related deaths in Essex
PUBLISHED: 14:05 04 August 2019 | UPDATED: 14:05 04 August 2019
Two men arrested on suspicion of possession with intent to supply Class A drugs in Essex on Saturday have been given conditional bail until August 22 while enquiries continue.
However, Essex Police said that the men remain in custody in relation to other unconnected matters.
Six people died in south Essex between July 28 and 30, police believe the deaths may be related to class A drugs with tests underway to identify the substance.
Detective Inspector Julie Gowen, from the Kent and Essex Serious Crime Directorate, said: "We are carrying out an extensive investigation involving a team of officers who are working around the clock.
"Our enquiries are progressing well and we've spoken to a significant number of witnesses already and are following a number of lines of enquiry, including the possibility that not all those who've died had taken the same substance.
"However, our focus remains on Class A drugs and I need anyone with information about who's selling them, particularly in south Essex, to come forward and that includes people from the drug-taking community.
"Information about who is selling Class A drugs and where could not only help our investigation but it could save your life too.
"If you don't feel comfortable speaking to the police you can call Crimestoppers 100 percent anonymously.
You may also want to watch:
"Six people have, sadly, lost their lives and six families have been left grieving for their loved ones so it's really important we provide them with the answers they need.
"If you have information about who's selling Class A drugs I want you to think about those families and whether you'd want your family to be going through what they are now."
Public Health England said: "We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.
"They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, 'snoring', and blueing of the lips and fingertips.
"They should immediately call for an ambulance and use any available naloxone if someone overdoses on opioids. We strongly advise all dependent drug users to get support from local drug services.
NHS England said: "Anyone who is concerned about a medical problem and isn't sure what to do, can get help online or over the phone using NHS 111.
"Visit 111.nhs.uk or call 111 from your phone for advice. NHS 111 is available 24 hours a day, 7 days a week.
"If it is a medical emergency - if someone is seriously ill or injured and their life is at risk - call 999."
Those with any information about the deaths or the sale of Class A drugs should call Essex Police on 101 or Crimestoppers anonymously on 0800 555 111.
If you value what this story gives you, please consider supporting the East Anglian Daily Times. Click the link in the orange box below for details.